MAUDE Adverse Event Report: OSCOR INC. SAFESEPT TRANSSEPTAL GUIDEWIRE NEEDLE FREE; WIRE, GUIDE, CATHETER

OSCOR INC. SAFESEPT TRANSSEPTAL GUIDEWIRE NEEDLE FREE; WIRE, GUIDE, CATHETER
Model Number SSNF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported that the unit, which was reported on (b)(6), was returned from the hospital where during a transseptal procedure the physician advanced the ssnf through an agilis sheath and dilator and had difficulty crossing, met some resistance, and upon pulling back the ssnf, it fractured into two pieces.The separated piece was within the agilis, so they were able to easily retract the piece from the patient.There was no patient injury.
 
Additional Manufacturer Narrative
One guidewire was received coiled in a sealed pouch with no identification.The guidewire was free of kinks.Stretching of the wire was observed at the j-tip end resulting in the inner wire being exposed and completely removed from outer coil j-tip end.Returned device analysis reveals a guidewire without any identification and extensive damage due to misuse.The complaint was regarding resistance with the sheath and dilator crossing and upon pulling the ssnf back, it fractured into two pieces.Since the guidewire was received coiled in a small bag, it is no longer completely straight.However, upon analysis under 10x magnification, no actual bends or kinks were found.The guidewire was subjected to stresses beyond its capabilities.This issue could have been patient related due to physiological issues or physician related based on the positioning method.The guidewire and all other accessories passed all in process and qa final inspection steps before shipping to the customer as part of the 100 percent inspection per manufacturing procedure.No manufacturing defects were found.The returned materials were sent out to fort wayne metals to evaluate the fractures.The report indicates that overall reduction of the outer diameter was observed near the fracture.The reduction appears to be tapering of the material by centerless grinding, there were spiraling tool marks observed on the surface near the fracture.There was a slight bend in the wire adjacent to the fractures, but the characteristic of a symmetrically round fracture face indicates tension loading evenly distributed about the cross sectional area.No cracks were observed on the surface of the wire near the fractured location.The majority of the microscopic features, approximately 90 percent of the fracture faces, consisted of fine microscopic dimples (microvoid coalescence) indicating separation of ductile material.The dimples were generally equiaxed, indicating tension loading parallel to the longitudinal wire axis.Occasionally the dimples appeared to be elongated, that may be a contribution for some tensile tearing.There were two flat regions observed on the location of bending tension, on either side of the apex of tension stress.The flat region displays some indication of microscopic morphology consistent with fatigue striations.The location of bending compression stress on face a appears to have some contact damage, possibly acquired during or after the fracture occurred.However, the mating location on face b, image 10, does show some cleavage of layers and may be consistent with fatigue cracks propagating.The exposed fracture surface texture in this area is flat and featureless at the very-near surface, consistent with microscopic morphology due to fatigue, and quickly transitions to equiaxed dimples due to tensile load separation.Conclusion: the macroscopic and microscopic features observed on the fractured samples indicate both fatigue and tensile overload separation of ductile material.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains the same (medium).Oscor will continue to monitor this device for complaint trends and risk.

Brand Name
SAFESEPT TRANSSEPTAL GUIDEWIRE NEEDLE FREE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6302554
Report Number1035166-2017-00006
Device Sequence Number16152992
Product Code DQX
UDI-Device Identifier00891492002401
UDI-Public00891492002401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2016
Device Model NumberSSNF
Device Catalogue NumberSSNF
Device Lot NumberDP01309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2014
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2014
Supplement Date Received by Manufacturer10/14/2014
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH